Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


alternate medicines
Nov 12, 2004

My friend has been diagnosed 2 months ago and has never taken any kind of medicines ever before. He recently started Trizivir and he could not handle the side effects. He then tried Combivir & Kaletra combo, which also did not agree with him. He wants to go herbal as any and all medications he takes sends him over the edge and makes him worse than what he already is. Can you suggest something?

Response from Dr. Conway

I think complementary or alternative medications clearly have an important supportive role to play in the field of HIV therapy. However, these are best use to supplement conventional approaches proven to control the virus and help the immune system heal. For your friend, the drug that his two regimens has in common is zidovudine, which may cause many side effects, especially as treatment is being started. I would strongly recommend he consider another try with two nucleoside analogues that do not include zidovudine, along with a third drug.

Good luck...



Previous
PEP and Lipodystrophie
Next
Reyataz 300 mg vs 400 mg

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement